- The term morbilliform refers to a rash that looks like measles. The rash consists of macular lesions that are red and usually 2–10 mm in diameter but may be confluent in places.
People also ask
What causes a morbilliform skin rash?
What does morbilliform mean?
What is morbilliform eruption?
What is a maculopapular rash?
The rash consists of macular lesions that are red and usually 2–10 mm in diameter but may be confluent in places. A morbilliform rash is a rose-red flat ( macular ) or slightly elevated ( maculopapular ) eruption, showing circular or elliptical lesions varying in diameter from 1 to 3 mm, with healthy-looking skin intervening.
- Signs and symptoms
Morbilliform rash, or \\"measles-like\\" maculopapular skin eruption, is commonly caused by certain drug reactions or viral diseases. Maculopapular rashes are skin eruptions that exhibit both the characteristics of a macule and papule. Macules are small, circumscribed and discolored spots on the skin. The diameter of a macule is not more than .4 inches (10 mm). Papules, on the other hand, are eruptions on the skin, which can look something like a pimple. Morbilliform rashes, therefore, are raised, discolored spots that spread symmetrically across the body.
These rashes may occur due to bacterial infections, drug reactions, and specific or non-specific viral exanthems, also known as viral rashes. A viral exanthem is non-specific if there is no exact information on the virus that has caused the rash. In such a case, the clinician identifies the presence of the virus that is likely to have caused the rash. Morbilliform rash is a \\"late drug rash.\\" It appears on the skin of the affected individual after one to two weeks of exposure to drugs, such as antibiotics or barbiturates. Drug-caused rashes of this kind are usually associated with penicillin, cephalosporins, sulphonamides, and anticonvulsants. Morbilliform rashes often occur in children affected by viral diseases such as measles, Rubella, Roseola, and Erythema infectiosum. In adults, these rashes are usually non-specific viral rashes. This type of rash is also frequently seen in patients who administer ampicillin for the treatment of mononucleosis caused by Epstein-Barr virus or cytomegalovirus. People with human immunodeficiency virus (HIV) tend to develop an acute morbilliform rash when treated with sulfa drugs.
This rash can also appear as a consequence of certain viral diseases. If antibiotics have been started for the patient during the early stages of the viral disease, then the appearance of a morbilliform rash may lead to confusion in diagnosis. Once a drug-induced morbilliform rash is diagnosed, the doctor may ask the patient to discontinue the use of a particular drug.
Usually, oral antihistamines or topical corticosteroids are prescribed for treating these types of rashes. Oral corticosteroids are avoided, as there are chances of the rash to worsen during the steroid therapy, which may lead to the wrong diagnosis. A drug-induced morbilliform rash will usually subside within almost two weeks after the discontinuation of the particular drug. When this type of rash heals, the affected skin sheds or peels, which is also known as skin desquamation.
morbilliform rash: An exanthema commonly due to echovirus 9, consisting of fine, discrete maculopapules on the head and neck, rarely elsewhere; the rash and characteristic low-grade fever usually resolve in a week. DiffDx Rubella, meningococcal petechiae-Waterhouse-Friderichsen syndrome, Kawasaki’s disease.
Sep 15, 2020 · With rashes in adults with viral infections, the virus cannot usually be identified and the rash is called a non-specific viral morbilliform rash. Bacterial causes are another possibility. Exposure to bacteria causes the immune system to respond. One of the symptoms that is possible with bacterial infections is a morbilliform rash.
The onset of a morbilliform eruption (MDE; also known as exanthematous or maculopapular drug eruption) typically occurs within 7 to 10 days after the initiation of the culprit drug. Occasionally a 14-day window has been noted. On rechallenge with a drug that the patient has been sensitized to in the past, the eruption may occur within 24 hours.
- Susan Burgin
Aug 13, 2015 · Morbilliform rash: Introduction. Morbilliform rash: A measles like rash. See detailed information below for a list of 30 causes of Morbilliform rash, Symptom Checker, including diseases and drug side effect causes.
Morbilliform rash: Add a 2nd Symptom; Morbilliform rash and Fever (12 causes) Morbilliform rash and Maculopapular rash (12 causes) Morbilliform rash and Temperature symptoms (12 causes) Morbilliform rash and Skin symptoms (12 causes) Morbilliform rash and Head symptoms (10 causes) Morbilliform rash and Respiratory symptoms (10 causes ...
Morbilliform Drug Eruption. Prev Next Drug hypersensitivity reaction. Eczematous, targetoid rash on the trunk occuring 1 week after the administration of a systemic cephalosporin. Color Atlas ...
Morbilliform drug eruption is a form of allergic reaction. It is mediated by cytotoxic T-cells and classified as a Type IV immune reaction. The target of attack may be drug, a metabolite of the drug, or a protein bonded to the drug.
Morbilliform or maculopapular rash A flat, red rash that may include pimples similar to the measles Antibiotics, antihypertensives, and contrast dye are among more common medicines, but any medicine can cause this rash